First-Degree Atrioventricular Block with Tachycardia from Paliperidone and Mirtazapine Overdose
KeywordsAtrioventricular block, paliperidone
Background: Paliperidone and mirtazapine are psychotropic agents associated with proarrhythmic effects.
Case Presentation: A 21-year-old woman was admitted to the intensive care unit on two separate occasions for attempting suicide by overdosing on paliperidone and mirtazapine. During both admissions, the patient had atypical chest pain and a first-degree atrioventricular block (AVB) with paradoxical sinus tachycardia, which resolved with the discontinuation of paliperidone and mirtazapine and aggressive intravenous fluids.
Conclusion: Drug-induced first-degree AVB from paliperidone and mirtazapine should be on the differential diagnosis in patients on paliperidone and/or mirtazapine who present with chest pain, tachycardia or new-onset first-degree AVB